Alert archive / Texas / Freeze Warnings in 2018
Freeze Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Jan 2, 2018, 4:44 AM CST for 8 counties in Texas. It took effect at Jan 3, 2018, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2018, 4:44 AM CST (10:44 UTC)
- In effect from
- Jan 3, 2018, 12:00 AM CST
- Expired
- Jan 3, 2018, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295 WWUS74 KBRO 021044 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 444 AM CST Tue Jan 2 2018 ...Several rounds of freezing temperatures this week... .Cold arctic air is expected to remain within Deep South Texas and the Rio Grande Valley in the wake of the passage of a strong cold front this past weekend. As a result, freezing temperatures are likely early this morning, again tonight, and likely Wednesday night. TXZ248>255-021900- /O.UPG.KBRO.FZ.A.0001.180103T0800Z-180103T1600Z/ /O.NEW.KBRO.FZ.W.0002.180103T0600Z-180103T1500Z/ /O.NEW.KBRO.FZ.A.0002.180104T0700Z-180104T1400Z/ /O.CON.KBRO.FZ.W.0001.000000T0000Z-180102T1600Z/ Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, and Harlingen 444 AM CST Tue Jan 2 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Brownsville has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CST Wednesday. A Freeze Watch has also been issued. This Freeze Watch is in effect from late Wednesday night through Thursday morning. * TEMPERATURE...30 to 32 degrees this morning, 27 to 31 degrees tonight, and 27 to 32 degrees Wednesday night. * IMPACTS...Subfreezing temperatures will threaten tender vegetation across the region. Protect outside pets and livestock by providing adequate shelter and a safe source of heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ TXZ256-257-021900- /O.UPG.KBRO.FZ.A.0001.180103T0800Z-180103T1600Z/ /O.NEW.KBRO.FZ.W.0002.180103T0600Z-180103T1500Z/ Coastal Willacy-Coastal Cameron- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 444 AM CST Tue Jan 2 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... The National Weather Service in Brownsville has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CST Wednesday. * TEMPERATURE...28 to 32 degrees. * IMPACTS...Subfreezing temperatures will threaten tender vegetation across the region. Protect outside pets and livestock by providing adequate shelter and a safe source of heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TOMASELLI
3 follow-up statements
818 WWUS74 KBRO 021627 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1027 AM CST Tue Jan 2 2018 ...Several rounds of freezing temperatures this week... .Cold arctic air is expected to remain in place across Deep South Texas and the Rio Grande Valley in the wake of the passage of a strong cold front this past weekend. As a result, near to below freezing temperatures are likely tonight and again Wednesday night. TXZ248>255-030030- /O.EXP.KBRO.FZ.W.0001.000000T0000Z-180102T1600Z/ /O.CON.KBRO.FZ.W.0002.180103T0600Z-180103T1500Z/ /O.CON.KBRO.FZ.A.0002.180104T0700Z-180104T1400Z/ Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, and Harlingen 1027 AM CST Tue Jan 2 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURE...27 to 31 degrees tonight, and 28 to 32 degrees Wednesday night. * IMPACTS...Subfreezing temperatures will threaten tender vegetation across the region. Protect outside pets and livestock by providing adequate shelter and a safe source of heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ TXZ256-257-030030- /O.CON.KBRO.FZ.W.0002.180103T0600Z-180103T1500Z/ Coastal Willacy-Coastal Cameron- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1027 AM CST Tue Jan 2 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * TEMPERATURE...30 to 32 degrees. * IMPACTS...Subfreezing temperatures will threaten tender vegetation across the region. Protect outside pets and livestock by providing adequate shelter and a safe source of heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
461 WWUS74 KBRO 030022 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 622 PM CST Tue Jan 2 2018 ...Freezing temperatures tonight and again Wednesday night... .Very cold temperatures remain in place across Deep South Texas and the Rio Grande Valley in the wake of the passage of a strong cold front. With the lost of minimal daytime heating, temperatures are expected drop to or fall a few degrees below freezing later tonight and early Wednesday morning. Sunny skies Wednesday will allow for temperatures to rebound into the 40s by early afternoon, however with clear skies and light winds for Wednesday night freezing temperatures are expected once again. TXZ248>255-031500- /O.CON.KBRO.FZ.W.0002.180103T0600Z-180103T1500Z/ /O.CON.KBRO.FZ.A.0002.180104T0700Z-180104T1400Z/ Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, and Harlingen 622 PM CST Tue Jan 2 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURE...27 to 32 degrees tonight and again Wednesday night. * IMPACTS...Subfreezing temperatures will threaten tender vegetation across the region. Protect outside pets and livestock by providing adequate shelter and a safe source of heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ TXZ256-257-031500- /O.EXA.KBRO.FZ.A.0002.180104T0700Z-180104T1400Z/ /O.CON.KBRO.FZ.W.0002.180103T0600Z-180103T1500Z/ Coastal Willacy-Coastal Cameron- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 622 PM CST Tue Jan 2 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Brownsville has issued a Freeze Watch, which is in effect from late Wednesday night through Thursday morning. * TEMPERATURE...29 to 32 degrees tonight and Wednesday night. * IMPACTS...Subfreezing temperatures will threaten tender vegetation across the region. Protect outside pets and livestock by providing adequate shelter and a safe source of heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
726 WWUS74 KBRO 031458 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 858 AM CST Wed Jan 3 2018 ...Freezing Temperatures Likely Again Tonight... .Temperatures this morning have risen above freezing across deep South Texas. The Freeze Warning for this morning will expire at 9am. A Freeze Watch will remain in effect for all of deep south Texas for additional freezing conditions likely overnight tonight, especially as skies clear and winds become light and variable. TXZ248>257-032300- /O.EXP.KBRO.FZ.W.0002.000000T0000Z-180103T1500Z/ /O.CON.KBRO.FZ.A.0002.180104T0700Z-180104T1400Z/ Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 858 AM CST Wed Jan 3 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... * TEMPERATURE...27 to 32 degrees tonight. * IMPACTS...Subfreezing temperatures will threaten tender vegetation across the region. Protect outside pets and livestock by providing adequate shelter and a safe source of heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ Frye
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 2, 4:17 AM CST, 27 minutes earlier.
Area forecast discussion, Jan 2, 4:17 AM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
417 AM CST Tue Jan 2 2018
.SHORT TERM (Now through Wednesday): Surface observations indicate
that freezing temperatures are occurring over the northwest corner
of the BRO CWFA, with the remainder of the area experiencing
temperatures just a few degrees above freezing, likely due to
moderate to breezy winds and overcast skies. A Freeze Warning
remains in effect for all of Deep South Texas and the Rio Grande
Valley except the coastal portions of Cameron and Willacy Counties,
with a Wind Chill Advisory in effect for the entire area. KBRO
Doppler radar shows light precipitation confined to the adjacent
Gulf of Mexico waters.
For today, the aforementioned Freeze Warning and Wind Chill Advisory
will expire around mid-morning. Meanwhile, weak inverted surface
troughiness along the Lower Texas Coast, combined with a 500 mb
trough dropping into the Central Plains, will produce isolated to
scattered precipitation along and east of the Interstate 69E
corridor. An analysis of forecast soundings suggest that not enough
sub-freezing air will exist in the lower levels of the atmosphere
to produce any frozen precipitation.
Tonight, another Freeze Warning and Wind Chill Advisory has been
issued for all of Deep South Texas and the Rio Grande Valley. As the
500 mb trough rapidly moves east and southeast past the Mississippi
River Valley, and surface high pressure plunges into Texas and
brings a surge of much drier air, precipitation will be isolated
along and east of the Highway 69E corridor, and should end well
before surface temperatures reach the freezing mark. Thus, freezing
rain is not anticipated at this time and neither is sleet.
On Wednesday, the continued surge of much drier air and surface high
pressure becoming positioned over the BRO CWFA will result in dry
weather. Temperatures will finally begin to moderate as nearly
clear skies will be in place beginning around sunrise.
.LONG TERM (Wednesday Night through Monday): The main impacts in
the long term will come Wednesday night as another shot of cold,
arctic air brings freezing temperatures to Deep South Texas
Thursday morning. A mid-level shortwave trough will move eastward
into the Southeast U.S., bringing strong subsidence into our
region Wednesday night. N/NW flow and much drier air will allow
for clearing skies, which may drop temperatures several degrees
below freezing in some locations. Most model guidance continues to
show low temperatures in the 26 to 32 degree range, so additional
Freeze or Hard Freeze Warnings will be possible. The somewhat
good news is wind chill values should not be much cooler than the
ambient temperatures as winds will be lighter at around 5 mph.
The rest of the week, mid-level ridging will build over the
Southwest U.S. with east to southeast flow returning to the
surface across South Texas. Dew points will slowly rebound with
temperatures struggling to reach normal for early January. This
weekend, normal to above normal temperatures will finally return
with highs in the low to mid 70s. There is only a very slight
chance of a shower each day as moisture will remain confined to
the surface to 850mb. The next cold front may come early next
week as the next storm system develops in the Central Plains.
&&
.MARINE (Now through Wednesday): Buoy 42019 reported north-northeast
winds around 16 knots gusting to around 21 knots with seas slightly
under 6 feet with a period of 7 seconds at 03 CST/09 UTC. Increasing
winds and building seas are expected along the Lower Texas Coast as
surface high pressure plunges south into Texas and tightens the
pressure gradient. As a result, Small Craft Advisories have been
raised and extended until sunrise Wednesday morning. Additional
Small Craft Advisories may be needed for the remainder of
Wednesday.
Wednesday night through Monday: Surface high pressure will shift
to the east, returning a lighter easterly flow for the rest of the
week. Marine conditions will improve with seas dropping to 1 to 3
feet Friday and Saturday. Winds will increase this weekend out of
the southeast with seas building to 4 to 6 feet Saturday night
through Monday as the next storm system develops in the Central
Plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 43 31 46 34 / 30 30 0 0
BROWNSVILLE 41 31 49 32 / 20 20 0 0
HARLINGEN 40 30 49 29 / 20 20 0 0
MCALLEN 40 31 50 30 / 0 0 0 0
RIO GRANDE CITY 40 29 50 28 / 0 0 0 0
SOUTH PADRE ISLAND 47 36 47 40 / 30 30 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Watch from late Wednesday night through Thursday morning
for TXZ248>255.
Freeze Warning until 10 AM CST this morning for TXZ248>255.
Freeze Warning from midnight tonight to 9 AM CST Wednesday for
TXZ248>257.
Wind Chill Advisory until 10 AM CST this morning for TXZ248>257.
Wind Chill Advisory from 10 PM this evening to 9 AM CST
Wednesday for TXZ248>257.
GM...Small Craft Advisory for winds from 9 PM this evening to 6 AM
CST Wednesday for GMZ130-132-135.
Small Craft Advisory until 6 AM CST Wednesday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term...66
Long Term...65Hazardous weather outlook, Jan 1, 8:33 PM CST, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 833 PM CST Mon Jan 1 2018 TXZ248>257-030245- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 833 PM CST Mon Jan 1 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A freeze warning is in effect for all areas except coastal Cameron and Willacy counties. A wind chill advisory is in effect for all areas. There is high risk of rip currents along areas beaches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Freezing temperatures are expected late Tuesday night and early Wednesday and again late Wednesday night early Thursday. Rip Current risk at area beaches will be elevated Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-030245- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 833 PM CST Mon Jan 1 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A Small craft advisory is in effect for the Gulf waters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small craft advisories may be necessary for the Gulf waters Tuesday through Wednesday the Laguna Madre for later Tuesday afternoon and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:11 AM CST | Small Craft Advisory for Winds | BRO | 34 hr | |
| Jan 2, 4:27 AM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 29 hr |
| Jan 2, 4:44 AM CST | Freeze Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.